I was put on tikosyn last week and have already had an episode that lasted 90 min and my heart rate was 140-150. Is the necessary to go to the ER or just wait it out? I have been to the ER 5 times this year and am very upset and discouraged. My cardiologist said I am headed for an ablation. I don't feel good at all on this med and would very much appreciate some feedback. Thank you very much
We all share your nickname at some time! LOL. So true. But to your
comments. Sounds like no one has taken time to educate you much on
your a fib & flutter. So sorry about that. Have you read all you can on
line to learn about it? If not, please do. It is not half as bad as it sounds.
First, when you are in just your "normal" fib, how fast is it and how do
you feel? When did you get your pacemaker and what is it set to do?
Is it supposed to over-ride the fib and slow you back down? Can you
hook it to your phone and send its signal to your cardialogist? You must
have spelled the drug "likosyn" wrong, for I don't recognize it. What is
it supposed to do for your a fib? See, these are questions that you need
to know the answers to and to understand what is going on with your
heart. Start asking your cardiologist or his RN these questions and be
sure you get the answers. It is your right as a patient and a necessityh
to your health.
Now to the ablation. Your question sounds like you think it will be the
end of the world. I understand. To you it will probably be terrifying but
to professionals, it is a very common, easily done procedure. The hope
is that your a fib will revert to a normal sinus rhythm or NSR. It is not
100% guaranteed to work according to all kinds of criteria - your age,
how long you have had a fib, how bad the fib is, on and on. But to try
ablation or conversion is very common and usually done very early
even before putting in a pacemaker. I won't tell you not to worry, but
I would say it sure is not as bad as you seem to think. Of course, I am
an old RN and have been at the bedside when a thousand were done,
talking to the patient the whole time.
You really do need a lot of information, a lot. Ask your cardiologist and
don't let him get away with not answering you to your satisfaction. Or
find a good RN who will talk with you to your heart's content about this.
Yes, Google and read all you can about your condition, but you need the
human interaction to be sure you understand and get all your questions
I hope this helps a little, notasnervousnellie. I know it sound ridiculous,
but have you had a good belly laugh today? Does wonders for the soul.
Thank you, God, for all the flowers!
To previous poster: She did not spell it wrong. It is tikosyn and it is an antiarrhythmic. As the previous poster said ablations are pretty commonplace and may be an answer for you. I agree that you should go online and learn about your condtions. The National Heart, Lung and Blood Institute has good infoprmation as well as Medline Plus. Also try the American Heart Association websites for good information. When you go online, for good information, it is good to stick to the government sites or those run by a well known National Association. You want to avoid sites trying to sell a particular product.
- Tikosyn Information for Consumers
- Tikosyn Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tikosyn (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Jul 2010 • 1 answer
Posted 20 Jan 2013 • 2 answers
Posted 23 Dec 2015 • 1 answer
Posted 6 Aug 2016 • 0 answers
Posted 30 Jul 2017 • 0 answers